Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypodystroph
Dec 31, 2008

i am not clear on the lypodystrophy isssue. are certain aids drugs causing this/ and, can there be other drugs which will not cause so much fat gain? my brother has a lot of fat in his stomache. he looks nine month pregnant. and is also starting to locate on his sides. i wrote earlier, and thank you for your response. but, what are his alternatives if any? switching drugs, liposuction in his torso? he is on viramune, isentress, reyataz. his hiv doctor told him if he wants the fat gone, to quit his drug regime completely. that sounds a little scarey. linda

Response from Dr. Henry

There are many factors involved with fat gain/loss in setting of HIV infection so in most cases no easy answers/treatment options or even data. The current regimen has not been linked yet to much worsening of fat problems but many older regimens have been (if he was on other treatments previously which seems likely). Not easy or possible to remove fat from within the abdomen. Stopping HIV meds leads to return of pretreatment HIV levels, a drop in CD4 count, risk for serious health problems, and no guarantee that fat problems would resolve. No easy answers for most patients at present other than switching off most offending meds=thymidine analogies such as D4T or AZT (not a part of current regimen). KH



Previous
painful swollen ankles
Next
preventive strike at lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement